Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4change
Dec 11, 2006

hello i was detected in April 2003 with virus load 600.000 and cd4 150. My first therapy was Kaletra, zerit , epivir. In February 2006 i had virus load undetecatble and cd4 950 ! ( about 3 years therapy ). In February 2006 my doctor changed my therapy from kaletra,zerit, epivir to telzir,norvir, truvada. After this change of therapy i still have undetectable virus load but my cd4 are now 500. Why my doctor chandged my therapy ? What to do if cd4 will be 400 after a month ( or 300 or 200 ) ?? What about to return to my firts therapy with kaletra,zerit, epivir ?

Response from Dr. Wohl

I am usure what motivated your doctor to make this change. Certainly, I agree with the discontinuation of the Zerit. This a relatively toxic medication that causes fat wasting, neuropathy and elevations of lipids. Truvada can nicely replace teh Zerit and Epivir and it is one pill once a day.

Why switch the Kaletra for Telzir (fos-amprenavir) + Norvir? That I do not know. These drugs have been found to be very similar. It may be your doctor thought the Telzir was better as far as lipids (now known not to be true).

Why don't you ask her/him?

Your CD4 cell count may just be fluctuating a bit as it can do. I would not worry unless there is a clear decline in your counts.

DW



Previous
New HIV Treatment?
Next
occupational needle sticks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement